North Dakota, 2003

Damaging Wind in North Dakota, July 2, 2003

July 2, 2003 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 1:45 AM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Jul 2, 1:45 AM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 AM CDT WED JUL 02 2003

MAIN CONCERNS WILL BE THUNDERSTORM ACTIVITY TODAY AND THIS EVENING.

SHORT WAVE ENERGY FORECAST TO REACH THE FAR WESTERN AREAS THIS
MORNING. SURFACE BOUNDARY ALONG THE MT/ND BORDER WILL DRIFT EAST
REACHING CENTRAL CWA AROUND 18Z TODAY. VERY UNSTABLE AIR OVER
THE REGION WITH DEWPOINTS AROUND 60 WEST AND IN THE UPPER 60S
CENTRAL. LIFTED INDICES TO -8 AND MLCAPES TO 3000 J/KG PROGGED
OVER THE REGION EARLY THIS AFTERNOON. ALTHOUGH FAIRLY STRONG
CAP IN PLACE AT THIS TIME EXPECT THE SHORT WAVE ENERGY...UPPER LEVEL
FORCING AND SURFACE COLD FRONT WILL WEAKEN THE CAP THIS AFTERNOON.
WITH STRONG SURFACE HEATING AND INSTABILITY WILL SEE AN INCREASE
OF CONVECTION CENTRAL THIS AFTERNOON. CURRENTLY...CONVECTION OVER
EASTERN MT MAKING ITS WAY TO FAR WESTERN ND AT THIS TIME. THE BAMEX
FORECAST SHOWING THE MT CONVECTION HOLDING TOGETHER REACHING FAR
NORTHWESTERN CWA AROUND 12Z THEN WEAKEN SOME BY 18Z AS IT APPROACHES
CENTRAL CWA BUT BY 21Z CONVECTION BECOMES MORE NUMEROUS CENTRAL AND
EAST CENTRAL. SPC PLACES ALL CWA IN SLIGHT RISK OF SEVERE.

ZONAL FLOW PATTERN DEVELOPS THURSDAY LASTING THRU THE REST OF THE
FORECAST PERIOD. DRY WEATHER AND COOLER TEMPERATURES CAN BE EXPECTED
AFTER TODAYS EVENT.

.BIS...NONE

RGT
Hazardous weather outlook, Jul 2, 3:39 AM CST, 4 hours 41 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
439 AM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING.
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

TURNER

In the hours before

Local storm report, Jul 2, 6:30 AM CST, 1 hour 50 minutes before
ZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
730 PM CDT WED JUL 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 AM    26 N WILLISTON            ND   0.75 INCH HAIL
07/02/03   WILLIAMS                       REPORTED BY SPOTTER.

THOMSON
Local storm report, Jul 2, 7:20 AM CST, 1 hour before
ZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
820 AM CDT WED JUL 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0800 AM         BLACKTAIL DAM       ND    TWO TRAILERS OVERTURNED/
                WILLIAMS                  REPORTED BY PARK MANAGER

KROLAK
Local storm report, Jul 2, 7:30 AM CST, 50 minutes before
ZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
830 AM CDT WED JUL 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 AM         WILLISTON         ND        ONE TRAILER OVERTURNED
                WILLIAMS                    AND RESTING ON THE HOOD
                                            OF A TRUCK/REPORTED BY NWS

KROLAK
Local storm report, Jul 2, 7:35 AM CST, 45 minutes before
ZCZC BISLSRISN ALL
TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
835 AM CDT WED JUL 2 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0805 AM         BLACKTAIL DAM     ND        TWO TRAILERS OVERTURNED/
                WILLIAMS                    REPORTED BY PARK MANAGER

KROLAK
Local storm report, Jul 2, 7:49 AM CST, 31 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

849 AM CDT WED JUL 02 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0840 AM    LANSFORD                  ND   .75 INCH HAIL

07/02/03   BOTTINEAU                      REPORTED BY PUBLIC.

0845 AM    3 W MOHALL                ND   70 MPH TSTM GUST

07/02/03   RENVILLE                       ESTIMATED WIND REPORT

                                          BY PUBLIC.

NNNN
Local storm report, Jul 2, 8:12 AM CST, 8 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

912 AM CDT WED JUL 02 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0903 AM    SURREY                    ND   .75 INCH HAIL

07/02/03   WARD                           REPORTED BY STORM

                                          SPOTTER.

0905 AM    4 E (MOT)MINOT INTL ARPT  ND   1 INCH HAIL

07/02/03   WARD

NNNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bottineau

When
July 2, 8:20 AM CST
Where
Bottineau County, 2 mi NW of Bottineau
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
48.850, -100.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379602.